Alert archive / New York / Heat Advisories in 2021
Heat Advisory 3, NWS Albany, NY
NWS Albany, NY issued this heat advisory at Jun 26, 2021, 3:20 PM EDT for 8 counties in New York. It took effect at Jun 27, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2021, 3:20 PM EDT (19:20 UTC)
- In effect from
- Jun 27, 2021, 11:00 AM EDT
- Expired
- Jun 27, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 22 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS71 KALY 261920 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 320 PM EDT Sat Jun 26 2021 NYZ049-050-052-053-059-060-064-065-270930- /O.NEW.KALY.HT.Y.0003.210627T1500Z-210627T2300Z/ Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess- Including the cities of Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington 320 PM EDT Sat Jun 26 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SUNDAY... * WHAT...Heat index values around 95 expected. * WHERE...The Capital District and Mid Hudson Valley. * WHEN...From 11 AM to 7 PM EDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Additional Heat Advisories are likely in the beginning to middle of next week as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
928 WWUS71 KALY 270737 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 337 AM EDT Sun Jun 27 2021 NYZ049-050-052-053-059-060-064-065-272100- /O.CON.KALY.HT.Y.0003.210627T1500Z-210627T2300Z/ Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess- Including the cities of Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington 337 AM EDT Sun Jun 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values around 95 expected. * WHERE...The Capital District and Mid-Hudson Valley. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Additional Heat Advisories are likely in the beginning to middle of the upcoming week as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
987 WWUS71 KALY 271725 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 125 PM EDT Sun Jun 27 2021 NYZ049-050-052-053-059-060-064-065-272300- /O.CON.KALY.HT.Y.0003.000000T0000Z-210627T2300Z/ Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess- Including the cities of Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington 125 PM EDT Sun Jun 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values around 95 expected. * WHERE...The Capital District and Mid-Hudson Valley. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Additional Heat Advisories are likely in the beginning to middle of the upcoming week as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
348 WWUS71 KALY 271854 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 254 PM EDT Sun Jun 27 2021 NYZ049-050-052-053-059-060-064-065-281000- /O.NEW.KALY.HT.Y.0004.210628T1500Z-210629T0000Z/ /O.CON.KALY.HT.Y.0003.000000T0000Z-210627T2300Z/ Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess- Including the cities of Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, and Arlington 254 PM EDT Sun Jun 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... * WHAT...For today, heat index values around 95 degrees. For Monday, heat index values up to 103 expected. * WHERE...The Capital District and Mid-Hudson Valley. * WHEN...For today, until 7 PM EDT this evening. For Monday, from 11 AM to 8 PM EDT. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Additional Heat Advisories are possible Tuesday and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CTZ001-013-NYZ040-041-043-061-066-083-084-VTZ015-281000- /O.NEW.KALY.HT.Y.0004.210628T1500Z-210629T0000Z/ Northern Litchfield-Southern Litchfield-Montgomery- Northern Saratoga-Northern Washington-Eastern Columbia- Eastern Dutchess-Southeast Warren-Southern Washington- Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Amsterdam, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, New Lebanon, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 254 PM EDT Sun Jun 27 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... * WHAT...Heat index values up to 100 expected. * WHERE...In Connecticut, Litchfield County. In New York, Montgomery, Northern Saratoga, Northern Washington, Eastern Columbia, Eastern Dutchess, Southeast Warren and Southern Washington Counties. In Vermont, Eastern Windham County. * WHEN...From 11 AM to 8 PM EDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Additional Heat Advisories are possible Tuesday and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this heat advisory went out at Jun 26, 1:29 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 26, 1:29 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 129 PM EDT Sat Jun 26 2021 .SYNOPSIS... A warm front will lift north of the region today. A few showers and thunderstorms, mainly north of Interstate 90, may accompany the frontal passage. Then increasingly warm and humid conditions for the remainder of the weekend and into most of the upcoming week. There will be the chance for shower and thunderstorm activity just about any day with the greatest chance into the afternoon and evening hours. && .NEAR TERM /THROUGH TONIGHT/... As of 120 pm, local forecast area remains within deep southwesterly flow between an anomalously strong midlevel anticyclone centered in the North Atlantic and a trough over the Great Plains. MCS activity associated with low-amplitude disturbances in fast SW flow and ribbon of 2+ inch PWATs has largely remained to the north and west of the forecast area, but some showers have occurred over the southern Adirondacks and will continue to be possible through the afternoon. Mid and high clouds are extensive over the local area, but some clearer skies are located over PA southern NY which may work into the area in the late afternoon into the evening. A few showers amid abundant low level moisture and confluent flow have developed from southern Litchfield County southwestward through NJ, moving NE. Slight chance PoPs for southern zones for the afternoon, although thunder chances were removed based on 12Z HREF. Temps in the Hudson, Mohawk, and Connecticut valleys are expected to top out in the low to mid-80s, with mainly mid to upper 70s elsewhere. Breezy southerly winds have advected in higher humidity levels with dewpoints in the mid to upper 60s. Tonight, the anticyclone will begin to expand northward, which should force any lingering precipitation north of the forecast area. A good southerly gradient remains which, combined with partly to mostly cloudy skies continuing and abundant low level moisture, should lead to a mild and muggy night. Lows in the mid-60s to low 70s expected. && .SHORT TERM /SUNDAY THROUGH MONDAY/... A rather uncertain period of the forecast with respect to convective potential as very warm-hot and humid air mass will be in place across the region. PWAT values remain close to 2 inches as surface dewpoints are expected to be well into the 60s and even some lower 70s. So it will certainly feel like summer as these two factors will make the heat index near or above 95 degrees through the short term period during the afternoon hours on Sunday and Monday. Of more interest has been the latest guidance suggesting a surface low tracking northeast across the Great Lakes region and north of the St Lawrence during Monday with its attending frontal boundary approaching eastern NY. Both the ECMWF/NAM suggest a robust convective response, however, the degree of the subsidence around the large and strong upper high just off the middle Atlantic shoreline remains to be seen. Per the ensemble approach, it would appear the southern half of the CWA would be under the stronger influence of this high with reduce PoPs while northern half of the CWA a better chance. For now, we will offer split of PoPs from northern areas under the higher values and southern areas keeping dry at this time. This also seems the match the SBCAPES with values 2-3k J/Kg across the northern areas (along and north of I90) with 1-2k J/Kg for southern areas. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Atlantic/eastern North American upper ridge controls our weather Monday night through at least Wednesday. Diurnal heating and localized convergence with increasing humidity will support isolated to scattered thunderstorms Monday and Tuesday afternoon. On Monday and Tuesday, the best coverage is expected to be from the eastern Catskills through Schoharie Valley, western Mohawk Valley and southern Adirondacks, closest to the upper troughing and deeper moisture, also where there is a little better boundary layer jet energy and forcing. Highs well into the 80s, and around 90 to lower 90s Hudson Valley into NW CT. Heat indices could equal or exceed the mid 90s and heat headlines may be needed in some areas. The upper ridging slowly and gradually deamplifies as mean upper troughing slowly builds east, and south out of Canada and the western Great Lakes, eventually developing an upper low in the Wednesday night through Friday time frame that tracks toward our region. There are mixed signals from sources of guidance/ensembles as to the evolution of the deamplifying upper ridge and the upper trough building east and south. Some guidance suggests upper troughing building into our region along with a relatively strong cold front in the Wednesday evening/night time frame with more enhanced thunderstorm coverage. Other guidance suggests a closed upper low forms well west of our region and there would be some hint of upper ridging lingering over our region, continued warm and humid conditions and no organized cold frontal passage until beyond Friday. The guidance with the earlier cold frontal passage also suggests an upper low forms but it tracks east and supports potentially widespread rain and thunderstorms Thursday and Friday. So, with so much spread in sources of guidance/ensembles and so much uncertainty, indicating scattered showers with afternoon thunderstorms Wednesday with the potential for a cold frontal passage. Highs Wednesday well into the 80s with around 90 Hudson Valley and NW CT. Heat headlines may be needed Wednesday with the heat indices possible equaling or exceeding the mid 90s again. Indicating more clouds and scattered showers with more isolated thunderstorms and cooler temperatures Thursday and Friday. Highs Thursday in the upper 70s to lower 80s and cooler in higher terrain. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR conditions are expected through this evening with just some passing mid and high level clouds over the region. Tonight, low ceilings (MVFR) are expected to return with plenty of low level moisture in place. The low clouds should burn off around 14Z/Sun, with VFR conditions returning. South winds around 10 to 15 Kt with some gusts to around 20 Kt will continue through the afternoon. South winds will diminish to a steady 10 Kt or less this evening and continue tonight. South winds are expected to once again become gusty Sunday afternoon. Outlook... Sunday Night: Low Operational Impact. NO SIG WX. Monday: Moderate Operational Impact. Chance of SHRA...TSRA. Monday Night: Low Operational Impact. Slight Chance of SHRA. Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA. Tuesday Night: Low Operational Impact. Slight Chance of SHRA. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Thursday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Temperatures and humidity will be on the increase over the weekend into early next week. This afternoon, minimum RH values are expected to be in the 55 to 65 percent range, with a breezy southerly wind. Sunday and Monday will be hot with minimum RH values in the 40 to 50 percent range. RH values will recover to 80-100 percent at night. It will be mostly dry through this period, although some showers or a thunderstorm cannot be ruled out on Saturday northwest of Albany, and isolated to widely scattered thunderstorms cannot be ruled out on Monday, mainly along and north of I90. && .HYDROLOGY... No hydrologically significant precipitation is expected through Monday. Chances for showers and thunderstorms increase Tuesday through Thursday where some heavier rainfall will be possible across portions of the region. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...BGM NEAR TERM...Thompson SHORT TERM...BGM LONG TERM...NAS AVIATION...JLV FIRE WEATHER...BGM/Thompson HYDROLOGY...BGM/Thompson
Hazardous weather outlook, Jun 26, 4:19 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Albany NY 419 AM EDT Sat Jun 26 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 419 AM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York and southern Vermont. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The combination of hot temperatures and high levels of humidity may result in heat index values exceeding Heat Advisory criteria for valley areas for Sunday through Wednesday. In addition, there is a chance for thunderstorms on Monday through Thursday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in New York, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.